Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 82, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 10, 2014, 2:25 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2014, 2:25 PM EDT (18:25 UTC)
- Expired
- Apr 12, 2014, 5:59 AM EDT
- In force
- 40 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.08 ft at Apr 10, 2014, 4:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGUS42 KFFC 101825
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU APR 10 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND
WILKINSON COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC167-303-319-110825-
/O.NEW.KFFC.FL.W.0082.140410T1825Z-140412T0959Z/
/OCNG1.1.ER.140410T1715Z.140411T1200Z.140412T0359Z.NO/
225 PM EDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE OCONEE RIVER NEAR OCONEE.
* FROM THIS AFTERNOON UNTIL LATE FRIDAY NIGHT.
* AT 145 PM THURSDAY THE STAGE WAS 17.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 17.8 FEET FRIDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY
EVENING.
* BETWEEN 17 AND 18 FEET...MINOR FLOODING OCCURS WITH THE WATER LEVEL
RISING PAST THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST
UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR
FLOODING OF WOODLANDS NEAR THE RIVER OCCURS AND THE WATER LEVEL
BEGINS TO FLOOD PORTIONS OF THE DIRT PARKING LOT AREA NEAR THE OLD
BALLS FERRY ROAD BOAT RAMP.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$1 follow-up statement
081
WGUS82 KFFC 110153
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU APR 10 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND
WILKINSON COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
GAC115-111553-
/O.CON.KFFC.FL.W.0074.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.140408T0117Z.140408T2000Z.000000T0000Z.NO/
953 PM EDT THU APR 10 2014
THE FLOOD WARNING CONTINUES FOR
THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE.
* AT 8PM THURSDAY THE STAGE WAS 24.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 24.0 FEET.
* AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND
PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
MOSTLY UNDER WATER AT LOCK AND DAM PARK.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC167-303-319-110223-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-140412T0959Z/
/OCNG1.1.ER.140410T1715Z.140410T2000Z.140410T2341Z.NO/
953 PM EDT THU APR 10 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OCONEE RIVER NEAR OCONEE.
* AT 8PM THURSDAY THE STAGE WAS 16.8 FEET...AND FALLING.
* FLOOD STAGE IS 17.0 FEET.
* THE CREEK/RIVER WILL CONTINUE TO FALL.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 1:35 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 10, 1:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT THU APR 10 2014 .PREV DISCUSSION... /ISSUED 1003 AM EDT THU APR 10 2014/ UPDATE... HIGH PRESSURE CONTINUES ACROSS THE SE STATES. NO CHANGES NEEDED TO THE FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 742 AM EDT THU APR 10 2014/ PREV DISCUSSION... /ISSUED 350 AM EDT THU APR 10 2014/ SHORT TERM /TODAY THROUGH FRIDAY/... ADDED PATCHY FROST MENTION FOR FAR NORTHEAST GA EARLY THIS MORNING AS TEMPS HAVE BEEN DROPPING LOWER THAN EXPECTED WITH STRONG RADIATIONAL COOLING AND CALM WINDS. QUIET SHORT TERM IN STORE AS CWA STAYS DOMINATED BY SFC HIGH ACROSS SOUTHEAST CONUS AND TRANSITION TO ZONAL FLOW ALOFT. THIS WILL RESULT IN CONTINUED DRY AND PLEASANT CONDITIONS WITH SW FETCH ALLOWING FOR REBOUNDING TEMPS MAINLY IN THE MID TO UPPER 70S FOR HIGHS. DEWPOINTS HAVE BEEN TRENDING LOWER THAN GUIDANCE AND MAV/MET BLEND CAPTURED BETTER THAN OVERALL BLEND THIS AFTERNOON WHICH SEEMS LEGIT BASED ON POTENTIAL MIXING DOWN OF DRIER BOUNDARY LAYER AIR IN BUFR SOUNDINGS. RESULTANT RH VALUES SUPPORT FIRE DANGER CRITERIA WITH CURRENT FUELS AND HAVE INCLUDED A FIRE WEATHER SECTION BELOW. A WEAK FRONT LOOKS TO STALL ACROSS THE OHIO VALLEY FRIDAY AFTERNOON THOUGH SOME SLIGHTLY ENHANCED MOISTURE MAY ALLOW FOR A BIT OF AN INCREASE IN CLOUD COVER FOR NORTH GA. BAKER LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NOT MUCH TO COMPLAIN ABOUT IN THE LONG TERM PERIOD UNTIL YOU GET TO MONDAY. 00Z GFS/ECMWF IN STRONG AGREEMENT ON TIMING OF FRONT AND PRECIP AND ARE BOTH A TAD SLOWER THAN PREV RUNS. ECMWF HOWEVER HAS MORE STRONGLY AMPLIFIED UPPER LOW ALONG GULF COAST WHICH CAUSES SOME WRAPAROUND WARM ADVECTION PRECIP TO LINGER A LITTLE LONGER TUES. IT IS APRIL AND CONVECTIVE PARAMETERS ON THESE MODEL RUNS ARE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY AFT/EVENING. MLCAPE 500-1000 J/KG BUT EFFECTIVE DEEP SHEAR AND LOW LVL HELICITY ONLY 30-40KT AND 200 M2/S2 RESPECTIVELY WHICH ARE APPROACHING 10TH AND 25TH PERCENTILES...RESPECTIVELY...OF THE ENVIRONMENTAL DISTRIBUTION FOR CONFIRMED GEORGIA TORNADOES THIS TIME OF YEAR /SEE SPC TORNADO ENVIRONMENT BROWSER/. OF COURSE THERE IS STILL TIME FOR STRENGTH OF SYSTEM AND CONVECTIVE PARAMETERS TO CHANGE SO WILL CONTINUE TO MONITOR. HEAVY RAIN ALSO POSS ESP WITH ECMWF SOLUTION. USED BIAS CORRECTED BLEND FOR TEMPS DURING DRY PERIODS AND NO BIAS CORRECTION FOR MON/TUES PERIOD. SNELSON FIRE WEATHER... RH VALUES THIS AFTERNOON AND EVENING WILL DROP INTO THE 20-25 PERCENT RANGE FOR NEARLY 4 HOURS ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH ALREADY DRY FUELS...CRITICAL FIRE DANGER LEVELS ARE FORECAST AND THEREFORE A HIGH FIRE DANGER STATEMENT WILL BE IN AFFECT. WINDS SHOULD STAY SOUTHWEST AT 5 TO 10 MPH. BAKER && .AVIATION... 18Z UPDATE... HIGH PRESSURE CONTINUES ACROSS THE SE STATES. NOT MUCH LOW LEVEL MOISTURE AROUND...BUT THERE IS THE CHANCE FOR A FEW CU THIS AFTERNOON...AND A LITTLE MORE WIDESPREAD TOMORROW. WINDS SHOULD REMAIN SW AOB 10KT THROUGHT HE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 47 77 52 / 0 0 5 5 ATLANTA 75 52 74 56 / 0 0 5 5 BLAIRSVILLE 70 43 73 46 / 0 0 10 10 CARTERSVILLE 76 46 77 49 / 0 0 10 5 COLUMBUS 77 51 77 55 / 0 0 5 5 GAINESVILLE 74 50 75 53 / 0 0 10 5 MACON 78 44 78 51 / 0 0 5 5 ROME 76 46 77 49 / 0 0 10 5 PEACHTREE CITY 76 42 76 50 / 0 0 5 5 VIDALIA 78 52 79 55 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....ATWELL AVIATION...ATWELL
Hazardous weather outlook, Apr 10, 11:45 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT THU APR 10 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... LOW RELATIVE HUMIDITY WILL RESULT IN HIGH FIRE DANGER CONDITIONS ACROSS MUCH OF NORTH AND MIDDLE GEORGIA THIS AFTERNOON INTO THIS EVENING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SPRINGTIME STORM SYSTEM WILL LIKELY BRING THUNDERSTORMS TO THE AREA MONDAY AND EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.